Alert archive / California / Freeze Warnings in 2015

Freeze Warning 3, NWS Las Vegas, NV

November 10, 2015San Bernardino County, California

NWS Las Vegas, NV issued this freeze warning at Nov 10, 2015, 12:57 PM PST for San Bernardino County, California. It took effect at Nov 10, 2015, 10:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2015, 12:57 PM PST (20:57 UTC)
In effect from
Nov 10, 2015, 10:00 PM PST
Expired
Nov 11, 2015, 8:00 AM PST
In force
10 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2015-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2015-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WWUS75 KVEF 102057
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1257 PM PST TUE NOV 10 2015

GUSTY WINDS WILL PERSIST THROUGH THIS EVENING.

CAZ524-525-102200-
/O.EXP.KVEF.WI.Y.0023.000000T0000Z-151110T2100Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
1257 PM PST TUE NOV 10 2015

...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON FOR THE
MORONGO BASIN...

GUSTY WINDS HAVE DECREASED THROUGH THE MORNING HOURS AND ARE NO
LONGER MEETING ADVISORY CRITERIA. THE WIND ADVISORY WILL EXPIRE ON
SCHEDULE AT 1 PM. 

$$

CAZ523-110600-
/O.NEW.KVEF.FZ.W.0003.151111T0600Z-151111T1600Z/
/O.EXT.KVEF.WI.Y.0023.000000T0000Z-151111T0000Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
1257 PM PST TUE NOV 10 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
WEDNESDAY. 

* WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE
  EXPECTED.

* TIMING: WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE SLOWLY
  SUBSIDING OVERNIGHT.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON NORTH-SOUTH 
  ROADS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR 
  SAND POSSIBLE. 

* TEMPERATURE...30 TO 36 DEGREES

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS OR OTHER
  SENSITIVE VEGETATION. COLD WEATHER COULD BE DANGEROUS TO SOME
  OUTDOOR PETS AND ANIMALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ014-110600-
/O.CON.KVEF.WI.Y.0023.000000T0000Z-151111T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1257 PM PST TUE NOV 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
ESMERALDA AND CENTRAL NYE COUNTY...

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 
  MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED BETWEEN 
  BEATTY AND GOLDFIELD. 

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...PEAK 
  IN THE MID AFTERNOON...AND GRADUALLY SUBSIDE THROUGH THE 
  EVENING. 

* LOCATIONS: BEATTY...LIDA JUNCTION...GOLDFIELD...SILVER PEAK... 
  SCOTTYS JUNCTION...DYER...COALDALE...THE NEVADA SECURITY SITE. 

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE. AREAS WITH FRESH SNOW 
  COVER COULD SEE REDUCED VISIBILITY IN POCKETS OF BLOWING SNOW. 

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
166 
WWUS75 KVEF 102348
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 PM PST TUE NOV 10 2015

CAZ523-110630-
/O.EXP.KVEF.WI.Y.0023.000000T0000Z-151111T0000Z/
/O.CON.KVEF.FZ.W.0003.151111T0600Z-151111T1600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
348 PM PST TUE NOV 10 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM PST WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY FOR THE WESTERN MOJAVE DESERT IN SAN BERNARDINO
COUNTY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. A FREEZE WARNING
REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST WEDNESDAY.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN.

* WINDS WILL CONTINUE TO DECREASE THIS EVENING AND WILL BECOME
  FAIRLY LIGHT OVERNIGHT.

* TEMPERATURES...DROPPING TO 30 TO 36 DEGREES OVERNIGHT TONIGHT.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS OR OTHER 
  SENSITIVE VEGETATION. COLD WEATHER COULD BE DANGEROUS TO 
  SOME OUTDOOR PETS AND ANIMALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ014-110600-
/O.CON.KVEF.WI.Y.0023.000000T0000Z-151111T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
348 PM PST TUE NOV 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE
COUNTY UNTIL 10 PM PST THIS EVENING.

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH
  ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED BETWEEN BEATTY AND
  GOLDFIELD.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING AND
  GRADUALLY SUBSIDE THROUGH THE LATE EVENING EVENING.

* LOCATIONS: BEATTY...LIDA JUNCTION...GOLDFIELD...SILVER PEAK...
   SCOTTYS JUNCTION...DYER...COALDALE...THE NEVADA SECURITY 
  SITE. 

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE. AREAS WITH FRESH SNOW 
  COVER COULD SEE REDUCED VISIBILITY IN POCKETS OF BLOWING 
  SNOW.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
226 
WWUS75 KVEF 110545
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 PM PST TUE NOV 10 2015

LIGHT WINDS WILL LEAD TO SOME RATHER CHILLY TEMPERATURES OVERNIGHT
ACROSS THE WESTERN MOJAVE DESERT.

NVZ014-110645-
/O.EXP.KVEF.WI.Y.0023.000000T0000Z-151111T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
945 PM PST TUE NOV 10 2015

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR
ESMERALDA AND CENTRAL NYE COUNTIES.

WINDS HAVE DECREASED ACROSS THE REGION AND WILL CONTINUE TO DECREASE
OVERNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

CAZ523-111600-
/O.CON.KVEF.FZ.W.0003.151111T0600Z-151111T1600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
945 PM PST TUE NOV 10 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST WEDNESDAY FOR THE
WESTERN MOJAVE DESERT.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN.

* WEST WINDS AROUND 10 MPH OVERNIGHT.

* TEMPERATURES...DROPPING TO 30 TO 36 DEGREES OVERNIGHT TONIGHT.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS OR OTHER 
  SENSITIVE VEGETATION. COLD WEATHER COULD BE DANGEROUS TO 
  SOME OUTDOOR PETS AND ANIMALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
546 
WWUS75 KVEF 111545
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
745 AM PST WED NOV 11 2015


CAZ523-111645-
/O.EXP.KVEF.FZ.W.0003.000000T0000Z-151111T1600Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
745 AM PST WED NOV 11 2015

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

TEMPERATURES IN THE LOWER TO MID 30S HAVE BEEN REACHED ACROSS PARTS
OF THE WESTERN MOJAVE DESERT THIS MORNING THOUGH MANY AREAS HOVER
JUST ABOVE FREEZING. NOW THAT THE SUN HAS RISEN...TEMPERATURES WILL
QUICKLY RISE THIS MORNING.

FREEZING TEMPERATURES REMAIN POSSIBLE AGAIN TONIGHT. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Nov 10, 8:00 AM PST, 4 hours 57 minutes earlier.

Area forecast discussion, Nov 10, 8:00 AM PST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
800 AM PST TUE NOV 10 2015

.SYNOPSIS...A STORM SYSTEM WILL BRING SHOWERS AND ACCUMULATING
MOUNTAIN SNOW TO PORTIONS OF THE SOUTHERN GREAT BASIN THROUGH THIS
AFTERNOON. COOLER TEMPERATURES CAN BE EXPECTED AREA WIDE ALONG WITH
BREEZY NORTHWEST WINDS BEHIND A COLD FRONT THAT WILL MOVE THROUGH
THE REGION TODAY. DRY WEATHER IS EXPECTED WEDNESDAY ONWARD WITH A
SLOW WARMING TREND BUT TEMPERATURES REMAINING A FEW DEGREES COOLER
THAN NORMAL.
&&

.UPDATE...SENT OUT AN UPDATE TO INCREASE RAIN AND SNOW CHANCES ALONG
A BAND STRETCHING FROM SOUTHEAST INYO COUNTY ACROSS NORTHERN CLARK
AND INTO SOUTHERN LINCOLN COUNTIES. THIS BAND IS MOVING QUICKLY
EASTWARD ASSOCIATED WITH THE COLD FRONT BUT DESERT ROCK DID PICK UP
A QUICK TENTH OF AN INCH SHORTLY BEFORE 7AM. AS FAR AS THE LAS VEGAS
VALLEY GOES...THE COLD FRONT IS CURRENTLY BISECTING THE VALLEY AND
LOCATED ROUGHLY AT MCCARRAN AIRPORT AND SINKING SOUTHWARD. WINDS AT
MCCARRAN HAVE SHIFTED TO THE NORTH IN THE PAST 30 MINUTES. AS FAR AS
SHOWER CHANCES GO...I DID NUDGE POPS UPWARDS SLIGHTLY BUT IT
CONTINUES TO LOOK LIKE PROSPECTS ARE LOW AND MUCH OF THIS POST-
FRONTAL PRECIP BAND WILL FIZZLE AS IT MAKES ITS APPROACH TOWARDS LAS
VEGAS.  NONETHELESS..SCATTERED SHOWERS REMAIN POSSIBLE TODAY.

-OUTLER-

&&

.SHORT TERM...THROUGH THURSDAY NIGHT.

UPPER LOW CURRENTLY SPINNING JUST SOUTH OF SACRAMENTO WILL CONTINUE
TO TRACK SOUTHEAST THROUGH THE DAY AND EVENTUALLY INTO SOUTHWEST
UTAH BY THIS EVENING. SO FAR NONE OF THE WEATHER SENSORS ACROSS
ESMERALDA AND CENTRAL NYE COUNTIES HAVE RECORDED ANY
PRECIPITATION...BUT CURRENT SATELLITE IMAGERY IS SHOWING SOME CLOUD
ENHANCEMENT ACROSS THOSE AREAS AND THE ASOS IN TONOPAH WAS REPORTING
SNOW WITHIN THE PAST HOUR. AS THE LOW CONTINUES TO TRACK SOUTH AND
EAST PRECIPITATION SHOULD STEADLY INCREASE OVER ESMERALDA AND
CENTRAL NYE COUNTIES AND EVENTUALLY LINCOLN COUNTY BY THIS
AFTERNOON. THE WINTER WEATHER ADVISORIES LOOK GOOD FOR THOSE AREAS.
LINCOLN COUNTY CONTINUES TO BE THE AREA WITH THE MOST FAVORABLE
DYNAMICS AND THE HEAVIEST PRECIPITATION LOOKS TO FALL BETWEEN LATE
MORNING AND MID AFTERNOON. IT LOOKS LIKE THE BULK OF OF THE
PRECIPITATION HAS SHIFTED SOUTH AWAY FROM THE SIERRA AND ANY
PRECIPITATION THAT FALLS THROUGH THE DAY SHOULD BE MORE SHOWERY WITH
ONLY LIGHT ACCUMULATIONS. DID GO AHEAD AND CANCEL THE WINTER
WEATHER ADVISORY FOR THE SIERRA.

A COLD FRONT WILL SWEEP ACROSS THE REGION TODAY WITH GUSTY SOUTHWEST
WINDS AHEAD OF THE FRONT AND GUSTY NORTHWEST WINDS BEHIND. GRADIENTS
ACROSS THE WESTERN PORTIONS OF THE MOJAVE DESERT LOOK TO TIGHTEN
FAIRLY SIGNIFICANTLY THIS MORNING AND IT LOOKS LIKE WIDESPREAD WIND
GUSTS OVER 40 MPH LOOK PRETTY GOOD. HAVE GONE AHEAD AND ISSUED A
WIND ADVISORY FOR MUCH OF SAN BERNARDINO COUNTY...MINUS THE CADIZ
BASIN AND THE RIVER ZONES. THE STRONG WINDS ACROSS SAN BERNARDINO
COUNTY SHOULD START TO SUBSIDE DURING THE AFTERNOON AS THE COLD
FRONT MOVE INTO THE AREA...BUT THE MORONGO BASIN COULD BLOW A LITTLE
LONGER AS THEY TEND TO FAVOR A NORTHWEST WIND BEHIND A FRONT.

THE TROUGH IS EXPECTED TO BE EAST OF THE AREA BY THIS EVENING WITH
ONLY THE EASTERN PORTIONS OF LINCOLN AND MOHAVE COUNTIES SEEING ANY
RESIDUAL PRECIPITATION...WHICH SHOULD BE LIGHT. DRIER CONDITIONS
OVERNIGHT WITH NO PRECIPITATION FORECAST ANYWHERE IN THE CWA BY
WEDNESDAY MORNING. DRY NORTHWEST FLOW WILL CONTINUE THROUGH
THURSDAY.

TEMPERATURES WILL COOL ABOUT 10 DEGREES TODAY FROM MONDAYS HIGHS AND
AND REMAIN COOL THROUGH MUCH OF THE WEEK. NEXT CONCERN WILL BE FOR
WEDNESDAY MORNING AS SOME LOCATIONS MAY SEE FREEZING
TEMPERATURES...EVEN PORTIONS OF THE LAS VEGAS VALLEY.

.LONG TERM...FRIDAY THROUGH MONDAY.

ENSEMBLE CLUSTERING IS LESS TIGHT THAN YESTERDAY...SO FORECAST
CONFIDENCE IS REDUCED TO AVERAGE. GOOD AGREEMENT FOR FRIDAY AND
SATURDAY SHOWING THE MAIN STORM TRACK WELL TO OUR NORTH WITH A WEAK
CUTOFF LOW HANGING NEAR THE SOUTHERN CALIFORNIA COAST. THIS WILL
SPELL DRY WEATHER AREAWIDE WITH GUSTY NORTH WINDS DOWN THE COLORADO
RIVER VALLEY. DISAGREEMENTS BEGIN IN EARNEST ON SUNDAY. THE CUTOFF
LOW...WHICH IS SOMEWHAT FARTHER WEST THAN THE MODELS SHOWED
YESTERDAY...BEGINS TO DRIFT EAST IN RESPONSE TO AN UPSTREAM TROUGH
APPROACHING THE WEST COAST. THE LOW DRAWS UP SUBTROPICAL MOISTURE ON
ITS EAST SIDE...WHICH NOW HAS THE POTENTIAL TO AFFECT MOHAVE COUNTY
DUE TO THE FARTHER WEST POSITION OF THE LOW. RAISED SKY COVER
SOMEWHAT AND ALSO RAISED POPS A BIT...BUT KEPT THEM BELOW THE
WEATHER THRESHOLD FOR NOW. THE UPSTREAM TROUGH POSES ITS OWN
PROBLEMS FOR MONDAY. THE GFS AND ECMWF OPERATIONAL RUNS HAVE
ESSENTIALLY FLIP FLOPPED...WITH THE GFS NOW STRONGER AND SLOWER /AND
AS A RESULT WETTER FOR MONDAY/...AND THE ECMWF FASTER AND WEAKER.
WILL MOST LIKELY NEED TO INTRODUCE POPS FOR THIS STORM BY THIS TIME
TOMORROW...BUT WOULD LIKE TO HAVE AT LEAST A LITTLE CONFIDENCE IN
THE BEST GEOGRAPHIC AREA AND TIME FRAME BEFORE DOING SO.
&&

.AVIATION...FOR MCCARRAN...TRICKY FORECAST FOR TODAY. GUSTY
SOUTHWEST WINDS OBSERVED OVERNIGHT WILL CONTINUE AND STRENGTHEN
DURING THE DAY WITH GUSTS 20-30 KTS COMMON. WINDS WILL SLOWLY VEER
TO NORTHWESTERLY DURING THE DAY...BUT THE EXACT TIMING OF THIS IS
UNCERTAIN. CURRENTLY ANTICIPATE NORTHWEST WINDS TO BECOME
ESTABLISHED NEAR SUNSET REMAINING GUSTY POTENTIALLY THROUGH THE
EVENING HOURS BEFORE DIMINISHING AFTER MIDNIGHT. DIRECTIONS MAY
BECOME MORE WESTERLY AGAIN BY DAYBREAK WEDNESDAY AS THE SPEEDS
DIMINISH THOUGH CONFIDENCE IN THIS IS LOW. FEW-SCT CIGS AROUND 6K FT
WITH SCT-BKN CIGS NEAR 10K FT DURING THE AFTERNOON AND EARLY EVENING
ARE ANTICIPATED WITH SKIES RAPIDLY CLEARING OUT IN THE LATE EVENING.
MECHANICAL TURBULENCE IS LIKELY THROUGH LATE EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDY CONDITIONS AT THE TERMINALS TODAY WITH TRANSITION
TO PRIMARILY NORTHERLY OR NORTHWESTERLY FLOW DURING THE DAY.
EXPECTING 25-35 KT GUSTS AT THE TERMINALS DURING THE DAY WITH SPEEDS
AND GUSTS DIMINISHING AFTER DARK. KEPT VCSH IN FOR KBIH AROUND
MIDDAY BUT NOT VERY CONFIDENT OF THIS. SCT-BKN CIGS 8-10K FT AT THE
TERMINALS ARE ANTICIPATED BY LATE MORNING WITH RAPID CLEARING AFTER
DARK. MECHANICAL TURBULENCE DOWNSTREAM OF THE SIERRA AND SPRING
MOUNTAINS IS EXPECTED TODAY WITH SOME MOUNTAIN OBSCURATIONS IN THE
SIERRA AND SOUTHERN GREAT BASIN POSSIBLE.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
TODAY HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&

SHORT TERM..GORELOW
LONG TERM...MORGAN
AVIATION....SHAFER

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

Nearby

Freeze Warnings in California, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.